Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 124, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 3, 1999, 12:10 AM CDT for Beckham County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 3, 1999, 12:10 AM CDT (05:10 UTC)
- Expired
- Jun 3, 1999, 12:45 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beckham County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 12:30 AM CDT | Hail 0.75 | Mayfield, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 11:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 5.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3151 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
614 WFUS1 KOKC 030511 RRA TOROKC OKC009-030545- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORMAN OK 1210 AM CDT THU JUN 3 1999 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * TORNADO WARNING FOR... BECKHAM COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1245 AM CDT * AT 1208 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED JUST SOUTH OF INTERSTATE 40 AT THE OKLAHOMA STATE LINE. * LOCATIONS IN THE WARNING INCLUDE CARTER...ERICK AND SAYRE MOTORISTS TRAVELING WEST ON INTERSTATE 40 WEST OF SAYRE SHOULD EXIT THE HIGHWAY FOR SHELTER AS THE STORM APPROACHES FROM THE WEST. RESIDENTS AROUND ERICK SHOULD TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LAT...LON 3532 9999 3510 9998 3519 9943 3544 9942 DMC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 2, 10:20 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Jun 2, 10:20 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1020 PM CDT WED JUN 2 1999 SEVERE CONVECTION ONGOING AT THE TIME...SO LITTLE TIME TO PONDER ANYTHING ELSE. EXPECT THUNDERSTORM DEVELOPMENT TO INCREASE IN COVERAGE AS CURRENT ACTIVITY MOVES INTO AN AREA OF HIGHER INSTABILITY LATER TONIGHT. WIND FIELDS ALSO PROGGED TO STRENGTHEN...SO ORGANIZED SEVERE THUNDERSTORMS APPEAR LIKELY. ADDITIONAL CONCERN IS FOR FLASH FLOODING. IN ADDITION TO MCS DEVELOPMENT...RAINFALL COVERAGE AND AMOUNTS MAY BE INCREASED CONSIDERABLY BY MOIST ISENTROPIC LIFT OVER THE SHALLOW FRONTAL BOUNDARY CURRENTLY POSITIONED OVER NORTHERN OKLAHOMA. RECENT 00Z UPPER AIR ANALYSIS SHOWS HIGH 850 MPH DEWPOINT READY TO SURGE NORTHWARD IN RESPONSE TO SHORTWAVE ENERGY MOVING INTO THE PLAINS AT THIS TIME. CONSIDERING A FLASH FLOOD WATCH FOR NORTH CENTRAL OKLAHOMA FOR LATER TONIGHT WHERE RECENT RAINFALL AMOUNTS HAVE BEEN HIGH THE LAST MONTH OR SO...BUT WILL WATCH TRENDS FOR A SHORT TIME BEFORE MAKING A DECISION. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Jun 2, 10:31 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1028 PM CDT WED JUN 2 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 PM 8 W MAY OK 60 MPH WIND GUST
06/02/99 HARPER REPORTED BY SHATTUCK FDThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 9:47 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 43 min |
| Jun 2, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| Jun 2, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 46 min |
| Jun 2, 11:08 PM CDT | Severe Thunderstorm Warning | OUN | Woods, Woodward | 52 min |
| Jun 2, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 43 min |
| Jun 3, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 43 min |
| Jun 3, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 40 min |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.